MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1450-4
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the edge coating on one side of the blade peeled off as the scrub tech attempted to remove eschar buildup with a raytec.The blade was then removed and a new e1450-4 blade was used to finish the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
The returned product met specification as received.Visual inspection found the coating to have partially worn away on one side of the electrode.No components were missing.The electrode was attached to a test pencil and activated at 60w.No flame or abnormal effects was noted.The purpose of the coating is to limit the tissue from sticking to the electrode.The coating erodes as the electrode is activated.The tip of the electrode also discolors when activated and used on tissue.This effect is a normal part of electrosurgery and is not considered a defective product.The investigation found the device to function normally.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6508737
Report Number1717344-2017-05239
Device Sequence Number19165382
Product Code GEI
UDI-Device Identifier20884521036946
UDI-Public20884521036946
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2019
Device Model NumberE1450-4
Device Catalogue NumberE1450-4
Device Lot Number40480008X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
05/23/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date06/07/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1